Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 230, NWS Jackson, MS

September 25, 2005Tensas Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Sep 25, 2005, 12:43 AM CDT for Tensas Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2005, 12:43 AM CDT (05:43 UTC)
Expired
Sep 25, 2005, 1:45 AM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 12:53 AM CDTTORNADO 34 Nw Waterproof, LA*** 1 INJ *** THIS STRONG TORNADO CONTINUED OUT OF NORTHERN TENSAS PARISH AND DESTROYED A CHURCH ON TEXAS RD. 2 MILES NE OF THERE, THE THUNDERBIRD HOUSE WAS DESTROYED. HERE, LARGE MAJESTIC TREES WERE MANGLED AND UPROOTED. THE NEARLY 5000 SQFT HOUSE WAS PICKED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 8:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 250543
TORJAN
LAC107-250645-
/O.NEW.KJAN.TO.W.0230.050925T0543Z-050925T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1243 AM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  TENSAS PARISH IN NORTHEAST LOUISIANA

* UNTIL 145 AM CDT

* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
  SOUTHWEST OF WATERPROOF...OR ABOUT NEAR FERRIDAY...MOVING NORTHEAST
  AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WATERPROOF BY 1255 AM CDT
  ST. JOSEPH BY 105 AM CDT
  NEWELLTON BY 115 AM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING  
DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3179 9156 3176 9152 3176 9138 3201 9116
      3207 9116 3212 9110 3216 9118 3225 9111
      3221 9136

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 250613
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT SUN SEP 25 2005

LAC107-250645-
/O.CON.KJAN.TO.W.0230.000000T0000Z-050925T0645Z/
TENSAS LA-
112 AM CDT SUN SEP 25 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR TENSAS
PARISH...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO LOCATED 7 MILES WEST OF ST. JOSEPH...MOVING 
NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  NEWELLTON BY 120 AM CDT
  SOMERSET BY 125 AM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3196 9147 3187 9128 3201 9116 3207 9116
      3212 9110 3216 9118 3225 9111 3221 9136

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 9:39 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 24, 9:39 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT SEP 24 2005

.DISCUSSION...TROPICAL STORM RITA CONTINUES TO SLOWLY MOVE
EAST NORTHEAST ACROSS SOUTHERN ARKANSAS. STRONG LOW LEVEL SHEAR AND
INSTABILITY EXIST ACROSS THE AREA AND SPIRAL BANDS OF CONVECTION ARE
CONTINUING TO SPREADING NORTHEAST...THUS THE STORM PREDICTION CENTER HAS
CONTINUED THE TORNADO WATCH UNTIL 4AM FOR MOST OF THE AREA. UPDATED THE
ZONES TO REFLECT THIS...OTHER THAN THAT THE REST OF THE FORECAST
LOOKS GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  84  72  85 /  90  90  80  40
MERIDIAN      73  84  69  85 /  90  80  90  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 4 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
     MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ044-MSZ047-MSZ048-MSZ049-MSZ050-MSZ053-
     MSZ054-MSZ055-MSZ056-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
     MSZ064.

     LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063.

     FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
     MSZ035-MSZ040-MSZ041-MSZ047.

LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     TORNADO WATCH UNTIL 4 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ074-ARZ075.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.

&&

15
Hazardous weather outlook, Sep 24, 10:15 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260315-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1015 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A
GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME
ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT
RISK OF SEVERE WEATHER THROUGH THE NIGHT.

LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT
ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR
TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST
NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE
FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO
WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS
CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS.

TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE
LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL
SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS
PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS
SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE
WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS.
HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN
MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS
ISOLATED.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY
RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL
MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO
THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH
UP TO 8 INCHES IN ISOLATED SPOTS.

PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO
CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF
HURRICANE RITA SPIN DOWN IN THE VICINITY.

A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO
ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE
SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES.
ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH
OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED
WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO
WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF
MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS
EVENING.

WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE
DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION
TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER
WITH IT...AT LEAST TEMPORARILY.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE
AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 24, 7:32 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     9 SE VICKSBURG          32.25N 90.74W
09/24/2005                   WARREN             MS   AMATEUR RADIO

            ONE TREE AND SEVERAL LIMBS BLOCKING ONE LANE OF THE BIG
            BLACK RIVER BRIDGE ON HWY 27

&&

CAL
Local storm report, Sep 24, 8:03 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TORNADO          8 SSW BENOIT            33.54N 91.06W
09/24/2005                   BOLIVAR            MS   EMERGENCY MNGR

            A TORNADO WAS SPOTTED AND PHOTOGRAPHED NEAR THE LAMONT
            COMMUNITY. IT MOVED INTO EXTREME SW BOLIVAR COUNTY AT 310
            PM AND MOVED AT LEAST 4 MILES TO THE NW. THIS TORNADO
            MOVED THROUGH AN OPEN FIELD AND CAUSED NO KNOWN DAMAGE.

0503 PM     TORNADO          4 ENE SHAW              33.62N 90.71W
09/24/2005                   BOLIVAR            MS   EMERGENCY MNGR

            A TORNADO PATH BEGAN ON SANDPIT RD AND MOVED NW TO NEAR
            BOYLE AND THEN TO SOMEWHERE W OF CLEVELAND. SEVERAL
            MOBILE HOMES WERE HEAVILY DAMAGED ALONG WITH NUMEROUS
            TREES AND POWER LINES DOWN.

0534 PM     TORNADO          3 ESE CLEVELAND         33.73N 90.68W
09/24/2005                   BOLIVAR            MS   EMERGENCY MNGR

            THIS TORNADO MOVE INTO BOLIVAR COUNTY JUST ESE OF
            CLEVELAND AND MOVED NW TO AT LEAST 4 N OF CLEVELAND.
            SEVERAL HOMES WERE DAMAGED ALONG WITH NUMEROUS TREES AND
            POWER LINES DOWN.

&&

DB
Special weather statement, Sep 24, 9:01 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT SAT SEP 24 2005

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ018>019-025>028-034>037-040>044-047>050-053>056-059>064-250900-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-COPIAH MS-
FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS-
ISSAQUENA MS-JEFFERSON MS-JEFFERSON DAVIS MS-
LAWRENCE MS-LEAKE MS-LEFLORE MS-LINCOLN MS-MADISON MS-
MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO
WATCH 816 AND HAS ISSUED TORNADO WATCH 817 UNTIL 4 AM CDT FOR THE
FOLLOWING AREAS

IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THE NEW WATCH INCLUDES 9 PARISHES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THE NEW WATCH INCLUDES 29 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BASTROP...
BELZONI...BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON...
CARTHAGE...CLEVELAND...CROSSETT...CRYSTAL SPRINGS...DELHI...
DERMOTT...DURANT...EPPS...EUDORA...FAYETTE...FERRIDAY...FOREST...
GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAMBURG...
HARRISONBURG...HAZLEHURST...INDIANOLA...ISOLA...JACKSON...
JONESVILLE...KOSCIUSKO...LAKE PROVIDENCE...LAKE VILLAGE...
LEXINGTON...MADISON...MAGEE...MAYERSVILLE...MEADVILLE...
MENDENHALL...MONTICELLO...MORTON...NATCHEZ...NEW HEBRON...
NEWELLTON...NORTH CARROLLTON...NORTH CROSSETT...OAK GROVE...
PEARL...PICKENS...PORT GIBSON...PRENTISS...RALEIGH...RAYVILLE...
RICHLAND...RIDGELAND...ROLLING FORK...ROXIE...RULEVILLE...
ST. JOSEPH...TALLULAH...TAYLORSVILLE...TCHULA...VAIDEN...
VICKSBURG...VIDALIA...WATERPROOF...WESSON...WEST CROSSETT...
WEST FERRIDAY...WINNSBORO...WINONA AND YAZOO CITY.

MSZ029>033-038>039-045>046-051>052-057>058-065>066-072>074-250315-
CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-FORREST MS-
JASPER MS-JONES MS-KEMPER MS-LAMAR MS-LAUDERDALE MS-
LOWNDES MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
OKTIBBEHA MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 816 TO
EXPIRE FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 18 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...
BROOKSVILLE...COLLINS...COLUMBIA...COLUMBUS...CONEHATTA...
DE KALB...DECATUR...EUPORA...HATTIESBURG...HEIDELBERG...LAUREL...
LOUISVILLE...LUMBERTON...MABEN...MACON...MATHISTON...MERIDIAN...
MOUNT OLIVE...NEWTON...PEARL RIVER...PHILADELPHIA...PURVIS...
QUITMAN...SCOOBA...SHUBUTA...STARKVILLE...STONEWALL...UNION...
WEIR...WEST HATTIESBURG AND WEST POINT.

CRAVEN/11
Local storm report, Sep 24, 9:07 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          9 SE ITTA BENA          33.41N 90.21W
09/24/2005                   LEFLORE            MS   EMERGENCY MNGR

            TORNADO SPOTTED ON THE GROUND. NUMEROUS TREES AND
            POWERLINES DOWNED. SEVERAL HOMES AND GINS DAMAGED. THE
            TORNADO MOVED OUT OF NW HOLMES, NEAR CRUGER, ACROSS
            MOSQUITO LAKE TO THE PHILLIPSTOWN COMMUNITY TO QUITO TO
            ITTA BENA.

&&

DB
Local storm report, Sep 24, 9:30 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND DMG     1 N NEWTON              32.33N 89.16W
09/24/2005                   NEWTON             MS   EMERGENCY MNGR

            ONE OF THE LAZY BOY FACTORY BUILDINGS WAS DESTROYED OFF
            OF HWY 15 NORTH OF NEWTON.

&&

DB
Local storm report, Sep 24, 11:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TORNADO          3 SE GREENVILLE         33.35N 91.02W
09/24/2005                   WASHINGTON         MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
            ROADS. 4 MOBILE HOMES DESTROYED, 3 WITH MAJOR DAMAGE AND
            15 MINOR DAMAGE. 3 HOMES WERE DAMAGED OFF OF DODD RD AND
            1 BUISNESS WAS DESTROYED. SEVERAL TREES AND POWER LINES
            WERE DOWN. TORNADO BEGAN JUST SE OF TOWN AND MOVED NNW
            ACROSS HWY 82. AT THIS TIME, DAMAGE WAS REPORTED ALONG A
            PATH FOR 1-2 MILES.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:56 PM CDTTornado WarningJANConcordia49 min
Sep 24, 8:18 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas57 min
Sep 24, 8:37 PM CDTTornado WarningJANMadison38 min
Sep 24, 8:52 PM CDTSevere Thunderstorm WarningJANEast Carroll38 min
Sep 24, 9:20 PM CDTTornado WarningJANMadison, Tensas40 min
Sep 24, 9:43 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas62 min
Sep 24, 9:44 PM CDTTornado WarningJANEast Carroll, Madison46 min
Sep 24, 10:26 PM CDTTornado WarningJANEast Carroll13 min
Sep 24, 11:33 PM CDTSevere Thunderstorm WarningJANConcordia27 min
Sep 24, 11:38 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll40 min
Sep 24, 11:49 PM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Madison, Richland, Tensas3 hr
Sep 24, 11:55 PM CDTSevere Thunderstorm WarningJANCatahoula26 min
Sep 25, 12:00 AM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll45 min
Sep 25, 12:02 AM CDTFlash Flood WarningJANEast Carroll, West Carroll4 hr
Sep 25, 12:11 AM CDTSevere Thunderstorm WarningJANConcordia34 min
Sep 25, 12:27 AM CDTTornado WarningJANConcordia18 min
Sep 25, 1:03 AM CDTTornado WarningJANConcordia51 min
Sep 25, 1:33 AM CDTTornado WarningJANFranklin20 min
Sep 25, 1:37 AM CDTTornado WarningJANMadison23 min
Sep 25, 1:44 AM CDTTornado WarningJANTensas46 min
Sep 25, 2:48 AM CDTFlash Flood WarningJANConcordia3 hr
Sep 25, 6:51 AM CDTFlash Flood WarningJANTensas3 hr
Sep 25, 8:21 AM CDTTornado WarningJANTensas39 min
Sep 25, 10:00 AM CDTFlash Flood WarningJANTensas3 hr
Sep 25, 10:18 AM CDTTornado WarningJANTensas57 min

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.